Alert archive / North Carolina / Small Craft Advisories in 2016

Small Craft Advisory 30, NWS Newport/Morehead City, NC

March 3, 2016

NWS Newport/Morehead City, NC issued this small craft advisory at Mar 3, 2016, 2:30 AM EST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 3, 2016, 2:30 AM EST (07:30 UTC)
Expired
Mar 3, 2016, 10:00 AM EST
In force
8 hr
Issued by
NWS Newport/Morehead City, NC

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Mar 3, 12:36 AM EST, 1 hour 54 minutes earlier.

Area forecast discussion, Mar 3, 12:36 AM EST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1236 AM EST THU MAR 3 2016

.SYNOPSIS...
HIGH PRESSURE WILL BUILD IN FROM THE NORTH TONIGHT AND MOVE EAST
THURSDAY. A DEEPENING AREA OF LOW PRESSURE WILL LIFT NORTHEAST
NEAR THE COAST LATE THURSDAY NIGHT AND FRIDAY FOLLOWED BY HIGH
PRESSURE SATURDAY. WEAK LOW PRESSURE WILL CROSS LATE SATURDAY
NIGHT AND SUNDAY. HIGH PRESSURE WILL BUILD OVER THE REGION
SUNDAY NIGHT AND MONDAY THEN DRIFT OFFSHORE THROUGH THE MIDDLE
OF NEXT WEEK.

&&

.NEAR TERM /OVERNIGHT/...
AS OF 1230 AM THU...NO SIG CHANGES NEEDED FOR THE UPDATE. DRYING
AND COLDER CONDITIONS EXPECTED TONIGHT WITH CAA CONTINUING AS HIGH
PRES BUILDS IN FROM N-NW. DIMINISHING WINDS WITH SOME DECOUPLING
LATE WILL ALLOW TEMPS TO DROP TO AROUND 30 INLAND WHILE BREEZIER
CONDITIONS ALONG COAST WILL KEEP TEMPS THERE IN MID-UPR 30S.

&&

.SHORT TERM /THURSDAY/...
AS OF 330 PM WEDNESDAY...FAIR BUT COOL CONDITIONS EXPECTED WITH
HIGH PRES TRANSITIONING OFFSHORE DURING AFTN AS VIGOROUS CLIPPER
SHRT WV APPROACHES FROM W-NW. CLOUDS WILL BE INCREASING DURING THE
AFTN BUT LATEST MODELS AGREE THAT PCPN THREAT WILL HOLD OFF UNTIL
THU NIGHT. HIGH TEMPS 50-55 INLAND WHILE N-NE WINDS WILL KEEP NRN
OBX 45-50.

&&

.LONG TERM /TONIGHT THROUGH WEDNESDAY/...
AS OF 330 PM WEDNESDAY...A RAPIDLY DEEPENING LOW PRESSURE SYSTEM
WILL TRACK ALONG THE COAST THURSDAY NIGHT AND EARLY FRIDAY
BRINGING HEAVY RAIN AND GUSTY WINDS ACROSS EASTERN NC. STRONG
WINDS ON THE BACK SIDE OF THE LOW WILL LIKELY BRING HIGH SURF AND
MINOR COASTAL FLOODING ALONG THE NORTHERN OUTER BANKS DURING THE
DAY FRIDAY. ANOTHER FAST MOVING BUT WEAKER LOW PRESSURE SYSTEM
WILL MOVE ACROSS THE REGION SATURDAY NIGHT INTO SUNDAY. HIGH
PRESSURE WILL THEN BUILD OVER SE U.S. EARLY NEXT WEEK BRINGING DRY
CONDITIONS WITH WARMING TEMPS.

THURSDAY NIGHT THROUGH FRIDAY...MODELS REMAIN IN GOOD AGREEMENT
ON TIMING AND OVERALL TRACK OF A FAST MOVING LOW PRESSURE SYSTEM
IMPACTING REGION THU NIGHT AND FRI. THE LOW WILL RAPIDLY DEEPENS
AS IT TRACKS ALONG THE COAST THU NIGHT AND ESPECIALLY AS IT LIFTS
NORTHEAST OF THE REGION DURING THE DAY FRI. WIDESPREAD RAIN WILL
DEVELOP THU EVENING AND CONTINUE THROUGH THE OVERNIGHT...THEN
GRADUALLY END FROM W TO E FRI MORNING AS THE LOW MOVES OFFSHORE.
NO PTYPE ISSUES WITH ALL MODELS SHOWING WARM LAYER ABOVE GROUND
WITH SFC TEMPS WELL ABOVE FREEZING. RAINFALL AMOUNTS ARE EXPECTED
TO RANGE AROUND 1-2" WITH LOCALLY HIGHER AMOUNTS POSSIBLE. HIGHEST
RAINFALL TOTALS EXPECTED ACROSS EASTERN SECTIONS OF THE CWA.

THE GREATEST IMPACTS FROM THIS SYSTEM WILL BE ASSOCIATED WITH
VERY STRONG N/NNW EXPECTED TO DEVELOP ON THE BACKSIDE OF THE LOW
DURING THE DAY FRI AS THE LOW BOMBS OFF THE COAST. THE 12Z
OPERATIONAL NAM AND GFS BRING THE STRONGEST WINDS TO AROUND 40-55
KT ALONG AND EAST OF THE NORTHERN OUTER BANKS AROUND MID DAY
FRI...HOWEVER THE ECMWF AND CMC ARE MORE LIKE 30-40 KT. THE LOW
WILL QUICKLY MOVE AWAY FROM THE REGION WITH ONLY A SMALL WINDOW
FOR WINDS THIS STRONG LIMITING THE IMPACTS TO SOME EXTENT BUT
STILL WILL LIKELY SEE WIND/WATER RELATED IMPACTS INCLUDING HIGH
SURF WITH BEACH EROSION AND POSSIBLE MINOR OCEAN OVERWASH ALONG
THE NORTHERN OBX AS WELL AS SOUND SIDE FLOODING ALONG HATTERAS
ISLAND WITH 2-3 FT WATER LEVEL RISES AND LOCALLY UP TO 4 FT
POSSIBLE IF THE STRONGER MODEL SOLUTION VERIFIES DURING THE DAY
FRI.

LOWS UPR 30S TO LOW 40S EXPECTED THU NIGHT WITH HIGHS UPR 40S/LOW
50S FRI.

FRIDAY NIGHT THROUGH SATURDAY...HIGH PRESSURE WILL BUILD ACROSS
IN WAKE OF LOW WITH DRY WEATHER AND COOL TEMPS. LOWS FRI NIGHT
LOW/MID 30S INLAND WITH UPPER 30S/LOWER 40S BEACHES. HIGHS SAT UPR
40S NE TO LOW/MID 50S ELSEWHERE.

SATURDAY NIGHT AND SUNDAY...ANOTHER SHORTWAVE AND ASSOC WEAK SFC
LOW WILL CROSS LATER SAT NIGHT AND EARLY SUN. MOISTURE IS LIMITED
WITH THIS FEATURE BUT SEVERAL MODELS CONTINUE SHOW SOME LIGHT
PRECIP SO CONT SLIGHT CHC POPS FROM ROUGHLY 06Z TO 15Z SUN. DESPITE
SHORT WAVE PASSAGE THICKNESSES ACTUALLY INCREASE A BIT SUNDAY WITH
HIGHS MOSTLY MID UPR 50S.

MONDAY THROUGH WEDNESDAY...UPR RDG BUILDS OVER ERN US EARLY NEXT
WEEK WITH A PERIOD OF WARM/DRY WEATHER EXPECTED STARTING MON WITH
HIGHS 60-65 MONDAY AND 70-75 TUE AND WED EXCEPT TYPICALLY COOLER
ALONG COAST.

&&

.AVIATION /05Z THURSDAY THROUGH MONDAY/...
SHORT TERM /THROUGH TONIGHT/...
AS OF 1230 AM THU...VFR CONDITIONS EXPECTED THROUGH EARLY THIS
EVENING. INCREASING MID CLOUDS THROUGH THE DAY AS AN AREA OF LOW
PRESSURE APPROACHES FROM THE SW. THE SURFACE LOW WILL MOVE ALONG
THE NC COAST TONIGHT AND EARLY FRIDAY MORNING...BRINGING WIDESPREAD
RAIN AND SUB-VFR CONDITIONS TO THE TERMINALS. HIGH CONFIDENCE THAT
SUB-VFR CONDITIONS WILL DEVELOP TONIGHT...WITH IFR LIKELY AFTER
06Z.

LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 330 PM WEDNESDAY...WIDESPREAD RAIN WILL DEVELOP THU NIGHT
AND GRAD END FROM W TO E FRI AS SFC LOW CROSSES NEAR OR JUST OFF
CST. EXPECT WIDESPREAD SUB VFR TO DEVELOP THU NIGHT AND CONT THRU
FRI MORN WITH GRADUAL IMPROVEMENT LATER FRI. VFR SHLD DOMINATE FRI
NIGHT INTO SAT AS HIGH PRES CROSSES AGAIN. ANOTHER WEAK SYSTEM
EXPECTED TO AFFECT AREA SAT NIGHT AND EARLY SUNDAY...BUT
CONFIDENCE IS LOW THAT PCPN WILL BE SIGNIFICANT ENOUGH TO PRODUCE
ANY SUB-VFR CONDITIONS. PRED VFR CONDITION EXPECTED SUN INTO MON.

&&

.MARINE...
SHORT TERM /THROUGH THURSDAY/...
AS OF 1230 AM THU...LATEST OBS SHOW NLY WINDS 10-20KT AND SEAS
4-6FT NORTH OF OCRACOKE AND 3-5FT SOUTH. ONGOING N-NW WINDS 15-20
KT WITH CAA WILL GRADUALLY DIMINISH OVERNIGHT...THEN BECOME N-NE
AROUND 10 KT THURSDAY. SCA CONTINUES FOR THE CENTRAL WATERS
THROUGH 3 AM. WAVE HEIGHTS GRADUALLY SUBSIDING TO 2-3 FT THURSDAY.

LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AS OF 330 AM WEDNESDAY...LOW PRES WILL LIFT NE ALONG CST LATE THU
NIGHT AND RAPIDLY DEEPEN AS IT MOVES OFFSHORE FRI. LATEST MODELS
ARE STRONGER WITH THE WINDS ON THE BACK SIDE OF THE LOW DURING
THE DAY FRIDAY WITH MOST BRINGING SOLID GALES IN N/NNW FLOW NORTH
OF OCRACOKE INCLUDING THE PAMLICO SOUND AND EASTERN PORTIONS OF
THE ALBEMARLE SOUND INCLUDING THE ALLIGATOR RIVER. THE STRONGEST
MODELS (NAM AND GFS) ARE BRINGING A PERIOD OF STORM FORCE WINDS
AROUND MID DAY FRI ALONG THE NORTHERN OBX SO MONITOR THE FORECAST
CLOSER AS WINDS COULD BE STRONGER THAN PRESENTLY FORECAST IF
MODELS CONTINUE TO TREND STRONGER. WINDS WILL DIMINISHING
LATER FRI NIGHT AND SAT AS HIGH PRES BUILDS ACROSS THE WATERS.
SEAS WILL BUILD TO 4-8 FT BY LATE THU NIGHT TO 10-15 FT NORTH OF
HATTERAS INLET AND 4-9 FT SOUTH LATE FRI. LARGE NE BACKSWELL WILL
KEEP SEAS ELEVATED CNTRL AND NRN WTRS THRU SAT NIGHT.

NLY WINDS EXPECTED TO INCREASE TO 10-20 KT SUN BETWEEN A WEAK LOW
PRES AREA MOVING OFF THE COAST AND HIGH PRES BUILDING IN FROM THE
WEST...THEN WEAKEN MONDAY AS THE HIGH SETTLES OVER THE AREA. SEAS
EXPECT AROUND SEAS 2-4 FT S AND 4-6 FT N SUN SUBSIDE TO 1-3 FT S
AND 2-4 FT N FOR MONDAY.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 3 AM EST EARLY THIS MORNING FOR
     AMZ152-154.

&&

SYNOPSIS...JBM
NEAR TERM...JBM/CQD/HSA
SHORT TERM...JBM
LONG TERM...SK
AVIATION...SK/CQD
MARINE...JBM/SK/CQD/HSA
Hazardous weather outlook, Mar 2, 4:26 PM EST, 10 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
426 PM EST WED MAR 2 2016

NCZ103-104-032130-
OUTER BANKS DARE-OUTER BANKS HYDE-
426 PM EST WED MAR 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

STRENGTHENING LOW PRESSURE MOVING ALONG THE COAST WILL PRODUCE
STRONG AND GUSTY WINDS ALONG THE OUTER BANKS FRIDAY. SOUNDSIDE
FLOODING AND HIGH SURF ARE LIKELY...AND OCEAN OVERWASH AND BEACH
EROSION WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ047-081-032130-
MAINLAND DARE-MAINLAND HYDE-
426 PM EST WED MAR 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

STRENGTHENING LOW PRESSURE MOVING ALONG THE COAST WILL PRODUCE
STRONG AND GUSTY WINDS FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ029-044>046-079-080-090>095-098-032130-
MARTIN-PITT-WASHINGTON-TYRRELL-GREENE-BEAUFORT-DUPLIN-LENOIR-JONES-
CRAVEN-PAMLICO-CARTERET-ONSLOW-
426 PM EST WED MAR 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CAROLINA AND EASTERN
NORTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 2:30 AM ESTGale WarningMHX41 hr
Mar 3, 2:30 AM ESTSmall Craft AdvisoryMHX4 days
Mar 3, 2:38 AM ESTWind AdvisoryMHXDare32 hr
Mar 3, 3:05 PM ESTStorm WarningMHX19 hr
Mar 3, 3:11 PM ESTCoastal Flood AdvisoryMHX24 hr
Mar 3, 3:11 PM ESTHigh Surf AdvisoryMHX40 hr

Nearby

Small Craft Advisories in North Carolina, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.